MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Harmonic Focus; INSTRUMENT, ULTRASONIC SURGICAL

Ethicon Endo-Surgery, LLC. Harmonic Focus; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR9F
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thyroidectomy procedure, during usage, surgeon had complained that the device was not coagulating tissue well and ineffective in its function.Surgeon then decided to use another device to complete the surgery.Upon surgery completion, the patient was extubated.Upon extubating the patient, there was a bleeding incident originating from the surgical site.Decision was made to re-open the surgical site and investigate.Surgeon noticed that the bleeding was originated from the strep muscle and made a deduction that the bleeding was due to the har9f ineffectively sealing the strep muscle during the initial stage of surgery.Bleeding was controlled and patient was managed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/6/2026.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is meant by and what exactly was experienced when it was said ¿the har9f was not coagulating tissue well and ineffective in its function? did the surgeon hear proper tones during device usage? were there any error messages during the original procedure? what generator settings were used in the procedure? what is the surgeon¿s experience level with the device? did they check the hemostasis effect prior to closing the patient? what device was used to complete the surgery, another har9f or something else? was it used on the tissue where the bleeding originated? how was the bleeding controlled when the patient was re-opened? what is the patient¿s current status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Harmonic Focus
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50165115
Report Number3005075853-2026-06401
Device Sequence Number10032846
Product Code LFL
UDI-Device Identifier10705036014669
UDI-Public(01)10705036014669(17)300630(10)669D54
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR9F
Device Lot Number669D54
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/20/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by ManufacturerNot provided
08/20/2026
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date08/20/2026
09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown